Ergodicité et équidistribution en courbure négative
[Ergodicity and equidistribution in negative curvature]
Mémoires de la Société Mathématique de France, no. 95 (2003) , 102 p.

We consider a discrete isometry group acting on a CAT (-1) space, and successively establish, by new and elementary methods, an ergodicity theorem for the associated horospherical foliation, then mixing of the geodesic flow, orbital equidistribution of the group, with first asymptotic for the orbital counting function, equidistribution of primitive closed geodesics with, in the geometrically finite case, asymptotic counting. Endly, we prove a general unique ergodicity theorem for the horospherical foliation for groups with finite Bowen-Margulis-Sullivan measure. Those various results are new in their generality.

Considérant un groupe d’isométries discret agissant sur un espace CAT (-1), nous établissons successivement, par des méthodes nouvelles et élémentaires, un théorème d’ergodicité du feuilletage horosphérique associé, le mélange du flot géodésique, l’équidistribution des points orbitaux du groupe, avec premier terme asymptotique exponentiel de la fonction orbitale, l’équidistribution des géodésiques fermées primitives avec, dans le cas géométriquement fini, leur dénombrement asymptotique. Enfin, nous démontrons un théorème général d’unique ergodicité du feuilletage horosphérique pour les groupes à mesure de Bowen-Margulis-Sullivan finie. Ces divers résultats sont nouveaux dans leur généralité.

DOI: 10.24033/msmf.408
Classification: 37D40,  37F35
Keywords: Discrete groups, negative curvature, asymptotic counting, conformal densities, ergodic theory, geodesic and horocycle flows, unique ergodicity, closed geodesics
@book{MSMF_2003_2_95__1_0,
     author = {Roblin, Thomas},
     title = {Ergodicit\'e et \'equidistribution en~courbure~n\'egative},
     series = {M\'emoires de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     number = {95},
     year = {2003},
     doi = {10.24033/msmf.408},
     zbl = {1056.37034},
     mrnumber = {2057305},
     language = {fr},
     url = {http://www.numdam.org/item/MSMF_2003_2_95__1_0/}
}
TY  - BOOK
AU  - Roblin, Thomas
TI  - Ergodicité et équidistribution en courbure négative
T3  - Mémoires de la Société Mathématique de France
PY  - 2003
DA  - 2003///
IS  - 95
PB  - Société mathématique de France
UR  - http://www.numdam.org/item/MSMF_2003_2_95__1_0/
UR  - https://zbmath.org/?q=an%3A1056.37034
UR  - https://www.ams.org/mathscinet-getitem?mr=2057305
UR  - https://doi.org/10.24033/msmf.408
DO  - 10.24033/msmf.408
LA  - fr
ID  - MSMF_2003_2_95__1_0
ER  - 
%0 Book
%A Roblin, Thomas
%T Ergodicité et équidistribution en courbure négative
%S Mémoires de la Société Mathématique de France
%D 2003
%N 95
%I Société mathématique de France
%U https://doi.org/10.24033/msmf.408
%R 10.24033/msmf.408
%G fr
%F MSMF_2003_2_95__1_0
Roblin, Thomas. Ergodicité et équidistribution en courbure négative. Mémoires de la Société Mathématique de France, Serie 2, , no. 95 (2003), 102 p. doi : 10.24033/msmf.408. http://numdam.org/item/MSMF_2003_2_95__1_0/

[1] J. Aaronson et D. Sullivan« Rational ergodicity of geodesic flows », Ergod. Th. Dynam. Sys. 4 (1984), p. 165–178. | Zbl | MR

[2] A. Ancona« Exemples de surfaces hyperboliques de type divergent, de mesures de Sullivan associées finies mais non géométriquement finies », non publié.

[3] M. Babillot« On the mixing property for hyperbolic systems », Israel J. Math. 129 (2002), p. 61–76. | Zbl | MR

[4] —, « Points entiers et groupes discrets : de l’analyse aux systèmes dynamiques », in Rigidité, groupe fondamental et dynamique (P. Foulon, éd.), Panoramas et Synthèses, vol. 13, Société Mathématique de France, 2002, p. 1–119. | MR

[5] M. Babillot et F. Ledrappier« Geodesic paths and horocycle flow on abelian cover », in Lie groups and ergodic theory. Proceedings of the international colloquium, Mumbai, India, January 4-12, 1996 (S.G. Dani, éd.), Stud. Math., Tata Inst. Fundam. Res., vol. 14, Narosa Publishing House, New Delhi, 1998, p. 1–32. | Zbl

[6] K. Belabas, S. Hersonsky et F. Paulin« Counting horoballs and rational geodesics », Bull. London Math. Soc. 33 (2001), no. 5, p. 606–612. | Zbl | MR

[7] M. Bourdon« Structure conforme au bord et flot géodésique d’un CAT (-1)-espace », Enseign. Math. 41 (1995), p. 63–102. | MR

[8] B.H. Bowditch« Geometrical finiteness of hyperbolic groups », J. Funct. Anal. 113 (1993), no. 2, p. 245–317. | Zbl | MR

[9] —, « Geometrical finiteness with variable negative curvature », Duke Math. J. 77 (1995), no. 1, p. 229–274. | Zbl | MR

[10] R. Bowen et B. Marcus« Unique ergodicity for horocycle foliations », Israel J. Math. 26 (1977), p. 43–67. | Zbl | MR

[11] M. Burger« Horocycle flow on geometrically finite surfaces », Duke Math. J. 61 (1990), no. 3, p. 779–803. | Zbl | MR

[12] S. Cosentino« Equidistribution of parabolic fixed points in the limit set of Kleinian groups », Ergod. Th. Dynam. Sys. 19 (1999), no. 6, p. 1437–1484. | Zbl | MR

[13] F. Dal’Bo« Topologie du feuilletage fortement stable », Ann. Inst. Fourier (Grenoble) 50 (2000), no. 3, p. 981–993. | Numdam | Zbl | EuDML | MR

[14] F. Dal’Bo, J.-P. Otal et M. Peigné« Séries de Poincaré des groupes géométriquement finis », Israel J. Math. 118 (2000), p. 109–124. | MR

[15] F. Dal’Bo et M. Peigné« Some negatively curved manifolds with cusps, mixing and counting », J. reine angew. Math. 497 (1998), p. 141–169. | Zbl | MR

[16] S.G. Dani« Invariant measures and minimal sets of horospherical flows », Invent. Math. 64 (1981), p. 357–385. | Zbl | EuDML | MR

[17] H. Furstenberg« The unique ergodicity of the horocycle flow », in Recent Advances topol. Dynamics, Proc. Conf. topol. Dynamics Yale Univ. 1972, Lect. Notes in Math., vol. 318, Springer-Verlag, 1973, p. 95–115. | Zbl | MR

[18] E. Ghys et P. De La HarpeSur les groupes hyperboliques d’après Mikhael Gromov, Progress in Math., vol. 83, Birkhäuser, 1990. | Zbl | MR

[19] A.B. Hajian et S. Kakutani« Weakly wandering sets and invariant measures », Trans. Amer. Math. Soc. 110 (1964), p. 136–151. | Zbl | MR

[20] G.A. Hedlund« Fuchsian groups and mixtures », Ann. of Math. (2) 40 (1939), p. 370–383. | JFM | MR

[21] S. Hersonsky et F. Paulin« Counting orbit points in coverings of negatively curved manifolds and Hausdorff dimension of cusp excursions », Ergod. Th. Dynam. Sys., à paraître. | Zbl | MR

[22] —, « On the rigidity of discrete isometry groups of negatively curved spaces », Comment. Math. Helv. 72 (1997), p. 349–388. | Zbl | MR

[23] E. HopfErgodentheorie, Springer, Berlin, 1937. | JFM

[24] H. Huber« Zur analytischen Theorie hyperbolischer Raumformen und Bewegungsgruppen », Math. Ann. 138 (1959), p. 1–26. | Zbl | EuDML | MR

[25] V. Kaimanovich« Ergodicity of harmonic invariant measures for the geodesic flow on hyperbolic spaces », J. reine angew. Math. 455 (1994), p. 57–103. | Zbl | EuDML | MR

[26] —, « Ergodic properties of the horocycle flow and classification of Fuchsian groups », J. Dyn. Control Syst. 6 (2000), no. 1, p. 21–56. | Zbl | MR

[27] —, « SAT actions and ergodic properties of the horosphere foliation », in Rigidity in dynamics and geometry. Contributions from the programme Ergodic theory, geometric rigidity and number theory, Isaac Newton Institute for the Mathematical Sciences, Cambridge, UK, January 5-July 7, 2000 (M. Burger et al., éds.), Springer, Berlin, 2002, p. 261–282. | Zbl

[28] U. KrengelErgodic theorems, De Gruyter Studies in Mathematics, vol. 6, Walter de Gruyter, Berlin, New York, 1985. | Zbl | MR

[29] U. Krengel et L. Sucheston« On mixing in infinite measure spaces », Z. Wahrsch. Verw. Gebiete 13 (1969), p. 150–164. | Zbl | MR

[30] K. Krickeberg« Strong mixing properties of Markov chains with infinite invariant measure », in Proc. Fifth Berkeley Symposium, Math. Stat. Probab. Vol 2, Part II, 1965, p. 431–445. | MR

[31] S.P. Lalley« Renewal theorems in symbolic dynamics, with applications to geodesic flows, non euclidean tesselations and their fractal limits », Acta Math. 163 (1989), no. 1-2, p. 1–55. | Zbl | MR

[32] P. Lax et R. Philips« The asymptotic distribution of lattice points in Euclidean and non-Euclidean spaces », J. Funct. Anal. 46 (1982), p. 280–350. | Zbl | MR

[33] G.A. Margulis« Applications of ergodic theory to the investigation of manifolds of negative curvature », Functional Anal. Appl. 3 (1969), p. 335–336. | Zbl | MR

[34] S.J. Patterson« The limit set of a fuchsian group », Acta Math. 136 (1976), p. 241–273. | Zbl | MR

[35] —, « Spectral theory and Fuchsian groups », Math. Proc. Cambridge Philos. Soc. 81 (1977), no. 1, p. 59–75. | Zbl | MR

[36] —, « Lectures on measures on limit sets of Kleinian groups », in Analytical and geometrical aspects of hyperbolic space, Symp. Warwick and Durham/Engl. 1984, Lond. Math. Soc. Lect. Note Ser., vol. 111, Cambridge University Press, 1987, p. 281–323.

[37] —, « On a lattice-point problem in hyperbolic space and related questions in spectral theory », Ark. Mat. 26 (1988), no. 1, p. 167–172. | Zbl | MR

[38] M. Peigné« On the Bowen-Margulis measure of some discrete groups of isometries », Israel J. Math. 133 (2003), p. 77–88. | Zbl | MR

[39] M. Pollicott et R. Sharp« Orbit counting for some discrete groups acting on simply connected manifolds with negative curvature », Invent. Math. 117 (1994), p. 275–302. | Zbl | EuDML | MR

[40] M. Ratner« Raghunathan’s conjectures for SL(2,) », Israel J. Math. 80 (1992), no. 1-2, p. 1–31. | Zbl | MR

[41] F. Riesz et B. NagyLecons d’analyse fonctionnelle, Gauthier-Villars, Paris, 1965. | Zbl | MR

[42] T. Roblin« Sur la théorie ergodique des groupes discrets en géométrie hyperbolique », Thèse, Université d’Orsay.

[43] —, « Sur l’ergodicité rationnelle et les propriétés ergodiques du flot géodésique dans les variétés hyperboliques », Ergod. Th. Dynam. Sys. 20 (2000), no. 6, p. 1785–1819. | MR

[44] D.J. Rudolph« Ergodic behaviour of Sullivan’s geometric measure on a geometrically finite hyperbolic manifold », Ergod. Th. Dynam. Sys. 2 (1982), p. 491–512. | Zbl | MR

[45] K. SchmidtCocycles on ergodic transformation groups, Macmillan Lectures in Mathematics, vol. 1, The Macmillan Company of India Ltd., Delhi, Bombay, Calcutta, Madras, 1977. | Zbl | MR

[46] D. Sullivan« The density at infinity of a discrete group of hyperbolic motions », Publ. Math. Inst. Hautes Études Sci. 50 (1979), p. 171–202. | Numdam | Zbl | EuDML | MR

[47] —, « Dicrete conformal groups and measurable dynamics », Bull. Amer. Math. Soc. (N.S.) 6 (1982), p. 57–73. | Zbl | MR

[48] —, « Entropy, Hausdorff measures old and new, and limit sets of geometrically finite Kleinian groups », Acta Math. 153 (1984), p. 259–277. | Zbl | MR

[49] P. Tukia« The Poincaré series and the conformal measure of conical and Myrberg limit points », J. Analyse Math. 62 (1994), p. 241–259. | Zbl | MR

[50] Y. Colin De Verdière« Théorie spectrale des surfaces de Riemann d’aire infinie », in Colloq. Honneur L. Schwartz, Ec. Polytech. 1983, Vol.2, Astérisque, vol. 132, Société Mathématique de France, 1985, p. 259–275. | Zbl | MR

[51] P. WaltersAn introduction to ergodic theory, Graduate Texts in Math., vol. 79, Springer-Verlag, New York, Heidelberg, Berlin, 1982. | Zbl | MR

[52] C.B. Yue« The ergodic theory of discrete isometry groups of manifolds of variable negative curvature », Trans. Amer. Math. Soc. 348 (1996), no. 12, p. 4965–5005. | Zbl | MR

Cited by Sources: